Prevacid.. possible drug interaction? Or...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sylvie74
Regular Member


Date Joined Mar 2007
Total Posts : 443
   Posted 4/15/2007 8:21 AM (GMT -6)   
First off, I've been taking Prevacid since the 9th of this month. I have yet to see the doctor, because there are no openings. However, based on my symptoms (gnawing in upper stomach, spasms, bloating there, etc) she put me on 30 mg a day. I let her her office know that I was taking Topamax (for nerve pain), in case there would be a problem with drug interaction. I was told they would call back if there was a problem, otherwise, the med would be waiting for me at the pharmacy.

I have been taking the Prevacid between 11am-noon, and then my Topamax at night, just before bed. All seemed ok until last night. Right after I took my Topamax, the right side of my ribs- the side, and around to my back- has been hurting me. (Isn't this where my liver is?) Is it possible that if it is a drug interaction, that it would take a few days before my body would freak out? OR could this be related to my stomach problem?

Any thoughts?
(undiagnosed) chronic pain, for nearly 10 yrs and counting..


Lonibel
Regular Member


Date Joined Jun 2006
Total Posts : 145
   Posted 4/15/2007 8:04 PM (GMT -6)   
Sylvie,

I've actually found the pharmacist to be the most informative about drug interaction questions. And, they're actually available...

Any chance the discomfort you were feeling was indigestion? Those pockets of gas can be very painful - what did you eat yesterday?

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/16/2007 12:30 AM (GMT -6)   
According to the PDR, these are the drugs that may interact with Topamax:

Acetazolamide (Diamox)
Carbamazepine (Tegretol)
Dichlorphenamide (Daranide)
Digoxin (Lanoxin)
Metformin (Glucophage)
Phenytoin (Dilantin)
Pioglitazone (Actos)
Oral contraceptives
Valproic acid (Depakene)

Contact your pharmacist, though. I can only get into the PDR that's available to patients, and while it's put out by the same company that does the real PDR, I suppose it may not be as thorough as the real one.

sylvie74
Regular Member


Date Joined Mar 2007
Total Posts : 443
   Posted 4/16/2007 12:18 PM (GMT -6)   
My pain has been going on since Saturday night... I don't think it's indigestion, as I've since had a BM, gas, etc.. Although I am more constipated, but this isn't usually an area that bothers me when I'm constipated. tongue

I did call the pharmacy. The pharmacist says she knows of no interaction between Topamax and Prevacid, and certainly hasn't heard of my kind of pain.. redface I called the dr's office, (well, it was the dr "on call"), where I was prescribed the Prevacid. He thinks it's most likely a reaction from the Topamax. However, what I'm hearing is that you should not take Prevacid if you have a history of liver problems. Now, i don't that I know of.. I wasn't tested for liver problems, that I know of (or that I remember anyway), but maybe it aggravated something I wasn't aware of? (Topamax supposedly isn't a big worry for liver problems, but according to some sites, a doctor should be aware of liver issues, and dose accordingly). So frankly, this (if my problem is liver related?) could mean either pill could be causing a problem. nono Only I don't know which.
(undiagnosed) chronic pain, for nearly 10 yrs and counting..

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 14, 2018 3:29 AM (GMT -6)
There are a total of 2,992,443 posts in 327,957 threads.
View Active Threads


Who's Online
This forum has 161192 registered members. Please welcome our newest member, dfgrdheh.
216 Guest(s), 1 Registered Member(s) are currently online.  Details
Kokopuff7